A 65-year-old male with a history of hypertension and benign prostatic hyperplasia (BPH) is prescribed a new medication for his BPH. Within a week, he develops orthostatic hypotension and dizziness. Which of the following classes of medications was most likely prescribed?
✓ Correct Answer: Option C
Alpha-1 adrenergic antagonists, used for BPH, can cause orthostatic hypotension due to their vasodilatory effects, especially in patients with existing hypertension or on antihypertensive medications.
📚 About This USMLE Exam Prep Practice Question
This 2-level USMLE Exam Prep question from the Step 3 – Clinical Management topic is part of BrainForge Quiz's free exam preparation library. Each question includes the correct answer and a detailed explanation to help you understand the underlying concept, not just memorize the answer.
How to use this page: Read the question above, consider all four options (A through D), then check the highlighted correct answer and explanation. For active timed practice, start a free USMLE Exam Prep practice test or use flashcards for spaced repetition review.